Washington, 2016

Wildfire in Washington, August 2 to 4, 2016

August 2 to 4, 2016 · NWS OTX · 1 event in 1 county or zone

The Road 10 fire, a human caused fire, with a location 7 miles north of Moses Lake, WA. This fire grew to 3,280 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Road 10 fire, a human caused fire, with a location 7 miles north of Moses Lake, WA. This fire grew to 3,280 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 1, 9:46 PM PST, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 1, 9:46 PM PST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1046 PM PDT Mon Aug 1 2016

.SYNOPSIS...
Our next cold front is expected to arrive early Tuesday bringing
another windy day to the Inland Northwest. There will also be the
threat of showers and thunderstorms along the Canadian border
Tuesday afternoon and evening. The second half of the week should
be dry and warm especially Thursday and Friday. The rest of the
weekend could introduce some showers and thunderstorms mainly for
the Idaho Panhandle. Expect seasonal temperatures overall.

&&

.DISCUSSION...
Forecast update to expand the Red Flag Warning. The highlight has
been expanded eastward to include the Central Idaho Panhandle:
including the Coeur d'Alene Area, ID Palouse and Central Panhandle
Mtns. The concern will be for gusty winds with low relative
humidity. A pocket of dry air wrapping in around the upper level
low will be pushing in over this area during the afternoon with
both higher elevations and valley locations seeing RHs in the low
20s. Strongest winds will be at ridge tops where gusts of 30-40
mph will be possible.

A Red Flag Warning has also been issued for the east slopes of the
northern Cascades north of Lake Chelan over to the Okanogan
Highlands. Strong upper level dynamics with CAPEs of 500-1000 J/kg
is expected to produce scattered thunderstorms over this area.
Abundant lightning is expected with the thunderstorms. Some rain
is expected, but P-wats of only 0.60 inches and a fairly dry sub
cloud layer is expected to result in relatively dry lightning away
from heavier rain cores. /SVH

&&

.AVIATION...
06Z TAFS: A vigorous low pressure system will produce scattered
showers and thunderstorms over the northwest portion of the region
and windy conditions on Tuesday. There will be some lingering
smoke over eastern WA before the cold front arrives, mainly over
KMWH and KEAT to KOMK tonight.

Cold front passage on Tuesday will be between 12-16Z at KEAT and
KMWH then into KGEG, KSFF, KCOE, KPUW and KLWS between 17-19Z.
Moderately strong sustained winds of 15-20 kts will be likely with
gusts up to around 30 kts in the afternoon. Blowing dust will be
a concern across the basin, but confidence is low for any
visibility restrictions at this time. Wildfires are also expected
to be more active in the dry and windy conditions. Expect higher
concentrations of smoke to be lofted into the atmosphere across
portions of eastern WA and into the ID Panhandle. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        59  76  53  78  57  88 /   0  10  20  10   0   0
Coeur d'Alene  55  77  51  77  53  87 /   0  10  20  20   0   0
Pullman        52  76  48  77  50  87 /   0   0  10  10   0   0
Lewiston       61  82  56  83  59  93 /   0   0   0   0   0   0
Colville       53  80  49  82  52  90 /   0  10  40  20  10   0
Sandpoint      51  78  48  74  49  84 /   0  10  30  40   0   0
Kellogg        52  77  48  73  50  85 /   0  10  20  10   0   0
Moses Lake     57  80  53  85  56  92 /   0   0  10   0   0   0
Wenatchee      61  76  58  85  62  90 /   0  10  10   0   0   0
Omak           60  79  55  85  59  91 /   0  50  60  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 11 AM to 8 PM PDT Tuesday for Northern and
     Central Idaho Panhandle (Zone 101).

WA...Red Flag Warning from 11 AM to 8 PM PDT Tuesday for East
     Washington North Cascades (Zone 685)-East Washington
     Northeast (Zone 686)-East Washington Northern Columbia
     Basin (Zone 673)-East Washington Okanogan/Methow Valleys
     (Zone 684)-East Washington Palouse and Spokane Area (Zone
     674).

&&
Hazardous weather outlook, Aug 1, 4:45 AM PST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
545 AM PDT MON AUG 1 2016

IDZ001-WAZ037-038-042-043-021245-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
545 AM PDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT PASSAGE MAY RESULT IN SCATTERED THUNDERSTORMS ON
TUESDAY. SOME SHOWERS MAY HAVE MODERATE TO HEAVY RAIN FALL UNDER
THE STORMS.

IDZ002>004-026-027-WAZ031>036-041-044-021245-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
545 AM PDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT PASSAGE TUESDAY WILL BRING INCREASED WEST WIND
OF 15 TO 30 MPH WITH POTENTIAL GUSTS TO 35-45 MPH ON TUESDAY. THE
WINDS MAY PRODUCE BLOWING DUST REDUCING VISIBILITY ON HIGHWAYS AND
INTERSTATES IN THE CENTRAL BASIN AND PALOUSE AS WELL AS CAUSING
PROBLEMS FOR HIGH PROFILE VEHICLES. THE STRONG AND DRY WIND WILL
ELEVATE CONCERNS FOR THE FIRE WEATHER COMMUNITY AS GRASSY FUELS
AND BRUSH ARE VERY DRY THIS TIME OF YEAR.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
August 2, 12:00 AM PST to August 4, 12:00 AM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

No injuries were reported from the fire. Two homes were lost six other structures were destroyed, fire officials said. Estimated suppression/mitigation costs were noted to be $350,000.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2016Every state in 2016This day in weather historyWarnings in Washington, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655829.